Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 11, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 19, 2002, 12:41 PM EDT for Clearfield County, Pennsylvania. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2002, 12:41 PM EDT (16:41 UTC)
- Expired
- Apr 19, 2002, 1:45 PM EDT
- In force
- 64 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Clearfield County, PA
The radar
The State College radar (KCCX), 40 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 786 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 191641 SVRCTP PAC033-191745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1240 PM EDT FRI APR 19 2002 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLEARFIELD COUNTY IN PENNSYLVANIA * UNTIL 145 PM EDT. * AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF JEFFRIES...OR 15 MILES SOUTHWEST OF CLEARFIELD...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JEFFRIES AT 1250 PM. HOUTZDALE AT 1255 PM. OSCEOLA MILLS AT 100 PM. LARGE HAIL HAS BEEN REPORTED IN BUTLER COUNTY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. $$ &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 11:10 AM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 19, 11:10 AM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE STATE COLLEGE 1110 AM EDT FRI APR 19 2002 UPDATE FOR AFTERNOON WITH MINIMAL CHANGES BASED ON RADAR/SAT TRENDS. TEMP FORECASTS ON TRACK. SPS FOR SLIGHT RISK SEVERE UPDATED AS WELL. CTP...SPS FOR SLGT RISK FOR SEVERE SND
In the hours before
Special weather statement, Apr 19, 10:56 AM EDT, 1 hour 45 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-192200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1056 AM EDT FRI APR 19 2002 ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL PENNSYLVANIA THIS AFTERNOON... A STRONG COLD FRONT WILL MOVE INTO CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL LIKELY DEVELOP AHEAD OF THE FRONT...SOME OF WHICH COULD BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS AND HAIL. SKYWARN ACTIVATION MAY BE NEEDED LATER TODAY. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/CTP
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:58 PM EDT | Flash Flood Warning | CTP | Bedford | 107 min |
| Apr 18, 9:09 PM EDT | Flash Flood Warning | CTP | Bedford | 96 min |
| Apr 19, 2:52 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Snyder | 53 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.